Hail, Colfax
- When
- August 28, 7:50 PM MST
- Where
- Colfax County, 3 mi S of Maxwell
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.483, -104.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 28, 1:52 PM MST, 5 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 252 PM MDT SAT AUG 28 2004 .DISCUSSION...LOW CLOUDS HAD A HARD TIME BURNING OFF ACROSS THE EAST TODAY. AS A RESULT...GOOD DAYTIME HEATING PERIOD WAS MISSED SO WOULD NOT EXPECT TO SEE SHOWER AND THUNDERSTORM ACTIVITY AS WIDESPREAD INTO THE EVENING HOURS AS PREVIOUSLY FORECAST. IN FACT SHOWERS OR EVEN THUNDERSTORMS ARE HAVING A VERY HARD TIME GETTING GOING. FOR THIS REASON HAVE DROPPED THE SCATTERED POPS OVER THE S CENTRAL MOUNTAINS. WILL LEAVE IN ISOLATED POPS MAINLY EAST OF THE CENTRAL MOUNTAINS TO ACCOUNT FOR ANY LATE AFTERNOON AND EVENING ACTIVITY THAT DOES OCCUR. NEXT SHIFT WILL LIKELY HAVE TO PULL OUT POPS FOR THE EVENING HOURS. FOR THE REMAINDER OF THE FORECAST...RDG TO BUILD ACROSS THE SWRN U.S. LEAVING NM IN NW FLOW ALFT. AS A RESULT WILL LEAVE IN POPS EACH DAY TO ACCOUNT FOR ANY ACTIVITY THAT FORMS OVER THE MOUNTAINS AND MOVES EAST ONTO THE PLAINS. NO MAJOR CHANGES TO THE EXTENDED FORECAST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 052/086 053/086 054 16000 GALLUP.................... 043/085 045/082 047 16011 GRANTS.................... 045/085 046/081 048 16111 GLENWOOD.................. 046/090 050/087 055 16011 CHAMA..................... 038/076 042/075 045 16212 LOS ALAMOS................ 049/078 050/077 051 16212 RED RIVER................. 038/071 039/066 042 16232 TAOS...................... 044/079 046/077 047 16212 SANTA FE.................. 049/080 051/076 051 16212 SANTA FE AIRPORT.......... 050/083 054/079 053 16212 ESPANOLA.................. 047/085 051/082 053 16212 ALBUQUERQUE HEIGHTS....... 060/086 061/083 060 16212 ALBUQUERQUE VALLEY........ 055/087 055/085 060 16212 ALBUQUERQUE FOOTHILLS..... 058/083 058/081 057 16212 ALBUQUERQUE WEST MESA..... 060/086 061/084 059 16212 SOCORRO................... 055/086 055/085 058 16112 SANDIA PARK/CEDAR CREST... 051/076 052/076 051 16212 MORIARTY/ESTANCIA......... 052/079 053/081 053 16222 CARRIZOZO................. 054/082 057/082 056 16212 RUIDOSO................... 049/076 052/076 050 16232 RATON..................... 046/080 047/079 050 16232 LAS VEGAS................. 047/078 048/077 049 16232 ROY....................... 050/080 051/081 051 16222 CLAYTON................... 053/082 055/082 055 16212 SANTA ROSA................ 055/085 055/087 056 16212 TUCUMCARI................. 058/084 060/085 058 16212 FORT SUMNER............... 056/085 057/086 057 16212 CLOVIS.................... 056/083 059/084 059 16212 PORTALES.................. 057/083 059/084 059 16212 ROSWELL................... 063/086 063/083 061 16222 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 16
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT AUG 28 2004 NMZ001>021-026-291200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418813.